Alert archive / Colorado / Frost Advisories in 2011

Frost Advisory 1, NWS Pueblo, CO

May 15, 2011El Paso County, Colorado

NWS Pueblo, CO issued this frost advisory at May 15, 2011, 3:05 PM MDT for El Paso County, Colorado. It took effect at May 16, 2011, 2:00 AM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 15, 2011, 3:05 PM MDT (21:05 UTC)
In effect from
May 16, 2011, 2:00 AM MDT
Expired
May 16, 2011, 8:00 AM MDT
In force
6 hr
Issued by
NWS Pueblo, CO

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 51 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

185 
WWUS75 KPUB 152105
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
305 PM MDT SUN MAY 15 2011

COZ084-160315-
/O.NEW.KPUB.FR.Y.0001.110516T0800Z-110516T1400Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY
305 PM MDT SUN MAY 15 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MDT MONDAY. 


* LOCATION...NORTHERN EL PASO COUNTY.

* TEMPERATURE...COOLING TO AROUND FREEZING LATE TONIGHT THROUGH
  EARLY MONDAY MORNING.

* IMPACT...FROST MAY DAMAGE SENSITIVE OUTDOOR VEGETATION. POTTED PLANTS
  NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
  FROM THE COLD.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TEMPERATURES AROUND FREEZING WILL OCCUR FOR A SHORT PERIOD OF
TIME. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.

&&

$$
3 follow-up statements
502 
WWUS75 KPUB 160253
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
853 PM MDT SUN MAY 15 2011

COZ084-161000-
/O.CON.KPUB.FR.Y.0001.110516T0800Z-110516T1400Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY
853 PM MDT SUN MAY 15 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT MONDAY. 

* LOCATION...NORTHERN EL PASO COUNTY.

* TEMPERATURE...COOLING TO AROUND FREEZING LATE TONIGHT THROUGH 
  EARLY MONDAY MORNING. 

* IMPACT...FROST MAY DAMAGE SENSITIVE OUTDOOR VEGETATION. POTTED 
  PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT 
  INSIDE AWAY FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TEMPERATURES AROUND FREEZING WILL OCCUR FOR A SHORT PERIOD OF
TIME. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.

&&

$$
SR
916 
WWUS75 KPUB 160857
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
257 AM MDT MON MAY 16 2011

COZ084-161400-
/O.CON.KPUB.FR.Y.0001.000000T0000Z-110516T1400Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY
257 AM MDT MON MAY 16 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. 

* LOCATION...NORTHERN EL PASO COUNTY.

* TEMPERATURES...FALLING TO AROUND FREEZING...ESPECIALLY ACROSS
  NORTHEASTERN PORTIONS OF EL PASO COUNTY...EARLY THIS MORNING.

* IMPACT...FROST MAY DAMAGE SENSITIVE OUTDOOR VEGETATION. POTTED 
  PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT 
  INSIDE AWAY FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TEMPERATURES AROUND FREEZING WILL OCCUR FOR A SHORT PERIOD OF
TIME. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.

&&

$$
620 
WWUS75 KPUB 161345
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
745 AM MDT MON MAY 16 2011

COZ084-161445-
/O.EXP.KPUB.FR.Y.0001.000000T0000Z-110516T1400Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY
745 AM MDT MON MAY 16 2011

...FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING. 

TEMPERATURES ACROSS NORTHERN EL PASO COUNTY WILL CONTINUE TO WARM 
INTO THE UPPER 30S TO LOWER 40S OVER THE NEXT HOUR WITH FROST NO
LONGER EXPECTED ACROSS THE AREA.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at May 15, 4:26 AM MDT, 10 hours 39 minutes earlier.

Area forecast discussion, May 15, 4:26 AM MDT, 10 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
426 AM MDT SUN MAY 15 2011

.SHORT TERM...
(TODAY AND TONIGHT)

CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING
GENERALLY WEAK WESTERLY FLOW ALOFT ACROSS STATE WITH A LARGE UPPER
LOW SPINNING OFFSHORE OF THE NORTHERN CALIFORNIA COAST AS ANOTHER
BROAD TROUGH CONTINUES TO SHEAR APART ACROSS THE UPPER MIDWEST.
WATER VAPOR IMAGERY ALSO INDICATING A MINOR WAVE EMBEDDED WITHIN THE
FLOW ALOFT TRANSLATING ACROSS EXTREME NORTHERN NEW MEXICO ATTM. AT
THE SFC...HIGH PRESSURE ACROSS THE NORTHERN HIGH PLAINS CONTINUES TO
BUILD INTO THE CENTRAL AND SOUTHERN HIGH PLAINS KEEPING MOIST LOW
LEVEL UPSLOPE IN PLACE ACROSS THE I-25 CORRIDOR ATTM. REGIONAL
RADARS INDICATING ISOLATED TO SCATTERED SHOWERS CONTINUING TO LIFT
OUT ACROSS THE EASTERN PLAINS WITH A FEW ECHOES DEVELOPING ACROSS
THE EASTERN MTS ATTM.

TODAY...WEAK WEST TO SOUTHWEST FLOW PROGGED ACROSS THE REGION AS
UPPER LEVEL RIDGING REBUILDS ACROSS THE GREAT BASIN REGION AND INTO
WESTERN COLORADO. SHOWERS ACROSS THE PLAINS TO DIMINISH THROUGH THE
MORNING AS MINOR WAVE ACROSS NORTHERN NEW MEXICO CONTINUES INTO THE
OK/TX PANHANDLE REGION AND HAVE KEPT BEST POPS ACROSS THE PIKES PEAK
REGION WITH MODEL SOUNDINGS INDICATING H7 WAA COMBINED WITH LOW
LEVEL MOIST SOUTHEAST UPSLOPE. WITH THE UPSLOPE FLOW...HAVE ALSO
ADDED AREAS OF FOG ACROSS THE PIKES PEAK REGION THROUGH THE EARLY
MORNING. CLOUDS SLOWLY BREAK UP ACROSS THE EASTERN PLAINS THROUGH
THE AFTERNOON...THOUGH MAY HANG TIGHT ACROSS THE LOW EASTERN SLOPES
OF THE RAMPART RANGE MOST OF THE DAY KEEPING THE COOLEST
TEMPERATURES IN THIS REGION. MODELS CONTINUE TO INDICATE CONVECTION
BREAKING OUT ACROSS THE HIGHER TERRAIN INTO THE AFTERNOON AND HAVE
KEPT ISOLATED POPS IN TACT...WITH THE PLAINS REMAINING TOO STABLE.

TONIGHT...INCREASING SOUTHWEST FLOW ALOFT PROGGED ACROSS THE AREA
AS UPPER LEVEL RIDGING CONTINUES TO BUILD ACROSS THE STATE. ANY
CONVECTION ACROSS THE HIGHER TERRAIN TO DIMINISH THROUGH THE EARLY
EVENING WITH LOSS OF HEATING WITH CLEARING SKIES OVERNIGHT. SOUTH
TO SOUTHEAST LOW LEVEL RETURN FLOW STRENGTHENS ACROSS THE PLAINS
OVERNIGHT WHICH LOOKS TO HELP REDEVELOP STRATUS THROUGH THE
EVENING...ESPECIALLY ALONG AND WEST OF THE I-25 CORRIDOR WITH THE
INCREASING DOWNSLOPE FLOW ALOFT HELPING TO DIMINISH CLOUDS
OVERNIGHT. -MW

.LONG TERM...
(MONDAY THROUGH SATURDAY)

FOR MONDAY...SOUTHERN COLORADO DRYS OUT UNDER INCREASING SOUTHWEST
FLOW ALOFT...AHEAD OF A WAVE DUE TO ARRIVE AROUND MIDWEEK. MOSTLY
SUNNY SKIES THIS DAY...WITH JUST A SLIGHT CHANCE OF A FEW
THUNDERSTORMS ALONG THE MOUNTAINS IN THE AFTERNOON. FIRE WEATHER
PARAMETERS MAY APPROACH CRITICAL LEVELS ACROSS THE SAN LUIS VALLEY
IN THE AFTERNOON. HUMIDITIES WILL PROBABLY EXCEED CRITERIA...BUT
WINDS AND FUELS ARE UNCERTAIN AT THIS TIME. NO HIGHLIGHTS AT THIS
TIME BUT WILL CONTINUE TO MONITOR.

ON TUESDAY...WE COULD BE DEALING WITH SOME OF THE FIRST DRY LINE
SEVERE STORMS OF THE SEASON. MODELS CONTINUE TO INDICATE
DEVELOPMENT OF A DRY LINE SOMEWHERE OVER THE FAR EASTERN COLORADO
PLAINS TUESDAY AFTERNOON...WITH CONVECTION FIRING ALONG IT.
DEWPOINTS ALONG THE BOUNDARY DON'T LOOK REAL IMPRESSIVE...ONLY
ABOUT 45 TO 50...BUT THERE IS PLENTY OF SHEAR.  ADDITIONALLY...
DEWPOINTS MIGHT END UP BEING HIGHER THAN FORECAST...THUS
DELIVERING MORE CAPE. PRIMARY THREATS LOOK LIKE LARGE HAIL AND
STRONG WINDS...BUT CAN'T RULE OUT THE TORNADO THREAT EITHER.

ELSEWHERE ON TUESDAY...THE NEXT SYSTEM WILL BE APPROACHING COLORADO.
SOUTHWESTERLY FLOW AHEAD OF THIS SYSTEM WILL CONTINUE TO DRY OUT
THE LOWER LEVELS OF THE ATMOSPHERE...RESULTING IN INCREASING FIRE
WEATHER THREAT.  PORTIONS OF THE PLAINS AND SAN LUIS VALLEY MAY
APPROACH CRITICAL FIRE WEATHER CRITERIA...IN TERMS OF BOTH
HUMIDITY AND WIND.  HOWEVER...FUELS REMAIN IN QUESTION FOLLOWING
THIS WEEKEND'S PRECIPITATION. WILL WAIT TO SEE UPDATE ON FUELS
STATUS BEFORE PULLING THE TRIGGER ON ANY FIRE WEATHER HIGHLIGHTS
AT THIS TIME.  FARTHER WEST...ALONG THE CONTINENTAL DIVIDE...
SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED.

WEDNESDAY THROUGH SATURDAY...FORECAST CONFIDENCE REMAINS A
CHALLENGE. LATEST MODEL CONSENSUS IS INDICATING THE INCOMING UPPER
LOW MAY PASS A LITTLE TOO FAR NORTH AND WEST TO BE A HUGE
PRECIPITATION MAKER FOR SOUTHERN COLORADO. THE ECMWF IS STILL FARTHER
WEST AND NORTH WITH THE TRACK WHILE THE GFS IS FARTHER EAST AND
SOUTH. THE GFS TRACK WOULD STILL BRING SOME PRECIPITATION TO MOST
OF SOUTHERN COLORADO...WHILE THE ECMWF TRACK WOULD KEEP THE
PRECIPITATION CONFINED TO MAINLY WESTERN AND NORTHERN
COLORADO...WITH LITTLE IF ANY PRECIPITATION OVER SOUTHEAST
COLORADO. THE GFS WOULD SUGGEST SCATTERED AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS OVER MOST OF SOUTHERN COLORADO WEDNESDAY
THROUGH SATURDAY...WHILE THE ECMWF WOULD SUGGEST SCATTERED SHOWERS
AND THUNDERSTORMS FOR THE MOUNTAINS...WITH MORE FIRE WEATHER
CONCERNS FOR THE EASTERN PLAINS. FOR NOW...FORECAST IS BASICALLY A
COMPROMISE OF THE TWO MODELS. STAY TUNED FOR LATER UPDATES. LW

&&

.AVIATION...IFR AND LIFR CIGS TO CONTINUE ACROSS THE I-25 CORRIDOR
THROUGH THE EARLY MORNING...WITH STRATUS SLOWLY LIFTING THROUGH THE
LATE MORNING AND AFTERNOON...SLOWEST AT KCOS WITH SE UPSLOPE FLOW
PERSISTING. VFR EXPECTED AT ALS THROUGH THE PERIOD. ISOLATED SHOWERS
AND THUNDERSTORMS EXPECTED TO DEVELOP ACROSS THE HIGHER TERRAIN
THROUGH THE AFTERNOON WITH CONVECTION DIMINISHING AFT 03Z. -MW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

23/50
Hazardous weather outlook, May 15, 11:00 AM MDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1100 AM MDT SUN MAY 15 2011

COZ058>089-093>099-161300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1100 AM MDT SUN MAY 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG AND
NEAR THE MOUNTAINS DURING THE AFTERNOON AND EARLY EVENING. THE
MAIN THREAT FROM ANY STORM WHICH CAN DEVELOP WILL BE CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED AFTERNOON OR EVENING THUNDERSTORMS WILL BE POSSIBLE ALONG
THE MOUNTAINS MONDAY WITH THE PRIMARY THREAT BEING LIGHTNING.

ON TUESDAY...DRY LINE SEVERE STORMS MAY DEVELOP OVER THE FAR EASTERN
COLORADO PLAINS IN THE AFTERNOON AND EVENING. PRIMARY THREATS WILL
BE LARGE HAIL...STRONG WINDS AND LIGHTNING. THERE COULD ALSO BE A
FEW THUNDERSTORMS ALONG THE CONTINENTAL DIVIDE WITH THE PRIMARY
THREAT BEING LIGHTNING.

WEDNESDAY THROUGH SATURDAY...AN UNSETTLED PATTERN OF ISOLATED AFTERNOON
AND EVENING THUNDERSTORMS IS EXPECTED. PRIMARY THREATS LOOK LIKE
SMALL HAIL...GUSTY WINDS AND LIGHTNING. IN ADDITION...PERIODS OF
SNOW COULD BRING SEVERAL INCHES TO THE MOUNTAINS DURING THIS
PERIOD...ESPECIALLY WEDNESDAY AFTERNOON INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

28/28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 3:22 PM MDTRed Flag WarningPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache29 hr

Nearby

Frost Advisories in Colorado, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.